CaltechAUTHORS
  A Caltech Library Service

Simultaneous pairs of dual integral equations

Westmann, R. A. (1965) Simultaneous pairs of dual integral equations. SIAM Review, 7 (3). pp. 341-348. ISSN 0036-1445. https://resolver.caltech.edu/CaltechAUTHORS:20120921-103525337

[img]
Preview
PDF - Published Version
See Usage Policy.

526Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20120921-103525337

Abstract

A fruitful method of attack in the solution of mixed boundary value problems is the utilization of integral transform techniques. Satisfaction of the mixed boundary conditions then leads to consideration of one or more pairs of dual integral equations. Oftentimes the solution of these dual integral equations only follows from laborious and complex manipulations. An exception to this is the work of Copson [1] and Lowengrub, Sneddon [2] in which the general solution to the pair of dual integral equations (1a) ∫_(0)^(∞)ψ(ξ)J_(v)(ξr) dξ = f1(r), 1<r<∞, (1b) ∫_(0)^(∞)ψ(ξ)ξ^(2a)J_(v)(ξr) dξ=f2(r), 0<r<1, is obtained in a simple and straightforward manner. It is the purpose of this article to demonstrate that the solution techniques in [1], [2] are equally applicable for the simultaneous pairs of dual integral equations ∫_(0)^(∞) [aψ1(ξ)+ψ2(ξ)]J(v+2)(ξr)dξ=f1(r), 1<r<∞, ∫_(0)^(∞) [bψ1(ξ)+ψ2(ξ)]ξ^(2a)J_(v+2)(ξr)dξ=f2(r), 0<r<1, ∫_(0)^(∞) [cψ1(ξ)+ψ2(ξ)]J(v+2)(ξr)dξ=f3(r), 1<r<∞, ∫_(0)^(∞) [ψ1(ξ)+ψ2(ξ)]ξ^(2a)J_(v)(ξr)dξ=f4(r), 0<r<1.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1137/1007068DOIUNSPECIFIED
http://epubs.siam.org/doi/abs/10.1137/1007068PublisherUNSPECIFIED
Additional Information:© 1965 SIAM. Received by the editors November 19, 1963, and in revised form August 12, 1964.
Issue or Number:3
Record Number:CaltechAUTHORS:20120921-103525337
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20120921-103525337
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:34278
Collection:CaltechAUTHORS
Deposited By: Jason Perez
Deposited On:21 Sep 2012 21:25
Last Modified:03 Oct 2019 04:17

Repository Staff Only: item control page